Georgia, 2007

Hail in Georgia, June 5, 2007

June 5, 2007 · NWS JAX · 1 event in 1 county or zone

Strong jet dynamics in concert with high instability values spawned a couple of severe thunderstorms across Southeast Georgia during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong jet dynamics in concert with high instability values spawned a couple of severe thunderstorms across Southeast Georgia during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 1:20 PM EST, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 5, 1:20 PM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...

.SHORT TERM...SERIES OF VORTICITY MAXES ROTATING AROUND BROAD UPPER
TROUGH OVER THE EASTERN U.S. HAS DEVELOPED SEVERAL AREAS OF
CONVECTION OVER THE SE. GOOD INSTABILITY AND VERTICAL SPEED SHEAR
HAS RESULTED IN A THREAT OF DAMAGING WINDS AND HAIL. UPPER TROUGH
AXIS WILL SHIFT EAST TONIGHT REACHING THE ATLANTIC WATERS
WEDNESDAY MORNING. MID AND UPPER LEVEL DRYING AND SUBSIDENCE WILL
MEAN LESS OF A THUNDERSTORM CHANCE WEDNESDAY AND THURSDAY AS UPPER
RIDGE BUILDS OVER THE SE. LIGHTER SW FLOW WILL ALLOW SEABREEZE
FRONTS TO MOVE INLAND WHICH WILL BE MAIN FOCUS FOR ISOLATED
THUNDERSTORMS. TEMPERATURES WILL WARM ABOVE CLIMO THE REST OF THE
WEEK WITH READINGS IN THE LOW TO MID 90S.

.LONG TERM...SATURDAY THROUGH TUESDAY...A WEAKNESS IN THE UPPER
RIDGE WILL DEVELOP OVER THE AREA THIS WEEKEND AS A COLD FRONT
PUSHES INTO CENTRAL GEORGIA AND STALLS. THIS WILL PUSH POPS BACK
TO AT LEAST CLIMO.

&&

.AVIATION...MVFR TO IFR CONDITIONS IN TSTMS...STARTING OUT MAINLY
AT KJAX AND KCRG...BUT EVENTUALLY DEVELOPING AND AFFECTING THE
REMAINING AIRPORTS INTO THE EARLY EVENING. HAVE BUMPED TSTM WIND
GUST WORDING AS WELL. HAVE INCLUDED LIGHT FOG AT KGNV LATE
TONIGHT.

&&

.MARINE...WILL INCLUDE SMALL CRAFT CAUTION TONIGHT FOR THE OFFSHORE
WATERS TO COVER CONTINUING 15 TO 20 KT WINDS. WILL ALSO CONTINUE
TO MENTION HIGHER WINDS AND SEAS IN TSTMS AND SVR STORMS IN WATCH
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  95  69  95 /  40  10   0  10
SSI  73  90  74  86 /  30  10   0  10
JAX  70  92  70  92 /  30  20  20  20
SGJ  72  87  72  88 /  30  20  20  20
GNV  71  92  70  93 /  30  20   0  30
OCF  71  89  69  93 /  30  30   0  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/CARROLL/MCALLISTER
Hazardous weather outlook, Jun 5, 7:03 PM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT TUE JUN 5 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
803 PM EDT TUE JUN 5 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

.THUNDERSTORM IMPACT...
THUNDERSTORMS WILL CONTINUE THIS EVENING OVER MAINLY SOUTHEAST
GEORGIA.  THE STORMS SHOULD WEAKEN OVERNIGHT...HOWEVER ISOLATED
SEVERE THUNDERSTORMS MAY STILL OCCUR BEFORE MIDNIGHT. DAMAGING WIND
GUSTS AND HAIL WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED THIS
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ZIBURA

In the hours before

Special weather statement, Jun 5, 5:07 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT TUE JUN 5 2007

GAZ133-052245-
JEFF DAVIS-
607 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN JEFF
   DAVIS COUNTY FOR STRONG WINDS VALID UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF HAZLEHURST...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
HAZLEHURST THROUGH 645 PM EDT. GUSTY WINDS UP TO 50 MPH IS
POSSIBLE ALONG WITH POSSIBLE MINOR WIND DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jun 5, 6:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT TUE JUN 5 2007

GAZ132-060000-
COFFEE-
701 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF PRIDGEN...OR 9 MILES
NORTH OF BROXTON...MOVING SOUTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...AMBROSE AND
BROXTON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jun 5, 6:25 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
725 PM EDT TUE JUN 5 2007

GAZ133-060000-
JEFF DAVIS-
725 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 725 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SNIPESVILLE...OR 11 MILES NORTHEAST
OF BROXTON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SNIPESVILLE AND DENTON THROUGH 800 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jun 5, 7:11 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EDT TUE JUN 5 2007

GAZ132-133-060100-
COFFEE-JEFF DAVIS-
811 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 900 PM EDT...

AT 811 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF AMBROSE...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PRIDGEN...BROXTON...WEST GREEN AND DENTON THROUGH 900 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jun 5, 8:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT TUE JUN 5 2007

GAZ132-149-060130-
ATKINSON-COFFEE-
904 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 930 PM
EDT...

AT 904 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF
WILLACOOCHEE...OR 10 MILES SOUTH OF OCILLA...MOVING EAST AT 30 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE AND PEARSON THROUGH 930 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. IF THESE STORMS MAINTAIN THEIR
STRENGTH AS THEY MOVE EAST...A WARNING MAY BE REQUIRED.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Atkinson

When
June 5, 8:30 PM EST to 8:42 PM EST
Where
Atkinson County, 0.69 mi N of Willacoochee to 4.14 mi E of Pearson
Measured
1.75 in hail
Reported by
Public
Coordinates
31.340, -83.050

The public reported a severe storm that produced 1.75 inch hail near Willacoochee. Twelve minutes later law enforcement reported the hail had decreased in size to 0.75 inch near Pearson.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39761.